MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0637
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's hip was revised due to trunnion wear and dissociation of the head from the stem.Rep was not present for the procedure.The stem, head and liner were revised.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and crack/fracture involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: : i have had the opportunity to review documentation related to the pi including the product inquiry summary, as well as implant records from the index surgery dated (b)(6)2012 and the revision surgery dated (b)(6) 2022.The event description from the product inquiries summary states: it was reported that the patient's hip was revised due to trunnion wear and dissociation of the head from the stem.Rep was not present for the procedure.The stem, head and liner were revised.Rep may be able to provide pictures and implant information.Otherwise, no further information will be released by the hospital or surgeon.The ap pelvis x-ray demonstrates the femoral head of the right tha has dissociated from the femoral stem.There is substantial material loss from the trunnion with "pencil" remodeling of the trunnion.The x-ray confirms dissociation of the head from the femoral stem.The implant records confirm a primary hip implanted in 2012 and a revision surgery occurred in 2022.However, the implant record from 2022 is incomplete as sheet only shows a liner was used.In light of the extensive damage to the index stem this is not feasible.The root cause of this mechanical complication it is confirmed that a fracture through the neck of a cemented femoral stem has occurred.The root cause of this mechanical complication cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key15705704
Report Number0002249697-2022-01576
Device Sequence Number12419841
Product Code LPH
UDI-Device Identifier04546540510716
UDI-Public04546540510716
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model Number6021-0637
Device Catalogue Number6021-0637
Device Lot Number37797106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight103 KG